MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: ir lead tech.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a yueh centesis disposable catheter needle separated.During an image-guided paracentesis, the device was placed in the patient and immediately began leaking.Then the hub disconnected and the catheter needle was removed in its entirety from the patient.A new device was obtained to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.(b)(6) medical center (united states) informed cook on 27oct2021 of an incident involving a yueh centesis disposable catheter needle.It was reported a yueh centesis disposable catheter needle separated.During an image-guided paracentesis, the device was placed in the patient and immediately began leaking.Then the hub disconnected and the catheter needle was removed in its entirety from the patient.A new device was obtained to complete the procedure.There were no adverse effects to the patient reported due to this occurrence.A review of the complaint history and device history record (dhr) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded sufficient inspection activities are in place to identify this failure mode prior to distribution.The dhr for lot 14083164 revealed no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Based on the information provided and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible that device was damaged during shipment/ storage, however this cannot be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14733090
Report Number1820334-2022-01017
Device Sequence Number19389793
Product Code GCB
UDI-Device Identifier00827002094895
UDI-Public(01)00827002094895(17)240712(10)14083164
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2024
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-7.0-YUEH
Device Lot Number14083164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexMale
Patient Weight111 KG